- This topic is empty.
August 27, 2013 at 2:37 pm #21549myshmupyParticipant
My husband has had two treatments in the BMS Anti PD1 clinical trial. We were happy to get in, as this is currently his last option. He is feeling awful most of the time. I am just wondering what kinds of side effects others in the trial are experiencing. We know what is to be “expected” via the doctor; but I was hoping to have personal experiences from folks to hopefully confirm that he should be feeling this bad. We go for treatment 3 tomorrow and will talk wiht doc.
He is stage 4, and more depressed than ever, and he needs weekly blood transfusions. He is feeling achy, no appetite, some fever occasionally… NO energy…. jsut wants to lay in bed. Does this go on for the whole time he is on treatment? Or is cancer eating away at him (that is what he believes)? Scans won’t be for another five weeks.August 27, 2013 at 3:24 pm #62365SulaParticipant
I have only had one dose of anti-PD-1 (I get my second tomorrow).
I don’t have any side effects yet, but I will also be interested in answers to your question.
It sounds as though your husband (and you, by extension!) are really suffering.
Perhaps he is right, and the symptoms are from the melanoma itself, and as the anti-PD-1 starts working, they will subside?
I will be hoping for the best for both of you.
Give him a hug from another stage IV-er soldiering away up in Canada.
ursulasmelanomablog.wordpress.comAugust 27, 2013 at 6:50 pm #62366bettinParticipant
sorry to read about your husband. Achy and fever could be some type of immune reaction. If he needs weekly blood transfusions, he will be anaemic and that makes very tired if you’re not used to it. Being depressed doesn’t help either….Have you considered to suggest him to try anti-depressants? Regular walks or other exercise also helped us…as do relaxation exercises or mediation but that’s hard to take up when you’re already down.
As for the appetite, try sherry or some other alcohol before food as an aperitif- that surprisingly helps. If you’re worried about weight loss, get some hyper-caloric supplements- my husband was always on the skinny side and those extra calories helped him to keep his weight for a very long time. Downside- they don’t taste very nice and the consistency is not really a dream come true either. I became an expert in calories- I remember nuts and Haagen Daz were very much on top of the list, the latter having nearly twice as many calories as ‘ordinary’ ice cream.
Wishing both of you all the best in these hard times-
BettinaAugust 28, 2013 at 12:47 am #62367Celeste MorrisParticipant
I have completed 2 1/2 years of the BMS anti-PD1 product in a phase 1 trial at Moffitt in Tampa, Florida. I was entered in the Stage IV NED arm (after having had two different superficial primaries that were removed with a positive node, SRS to a brain met, removal of my right upper lobe of my lung, and a tonsillectomy that were due to tumors path positive for melanoma) so despite the things that led to it….going in NED does make a difference with what symptoms you are dealing with during the trial. At any rate….the good news is that I remain NED today. I will be returning for my last visit to Moffitt in Sept for a simple recheck (for their data…no meds). As far as side effects: I have had arthralgias after infusions, a lot of itchy, slightly papular rashes (generalized), some tiredness at times (though solitary cause has been hard to judge since I have had to travel for treatments), toward the end I have dealt with mucositis (lesions to my inner cheeks and under my tongue) that have waxed and waned….but did get progressively worse over time, and did lose 8#’s that I have since gained back because it was painful to eat. I have developed a good bit of vitiligo. (Pics and a description of all the things I have experienced are on my blog. Just google “chaotically precise” if you are interested.) All that said…I am now 10 years from my original diagnosis of melanoma. I work full time hours as a pediatric nurse practitioner and have only missed 3 days of work due to fatigue from treatments during my trial. Hang in there. Let me know if you have any other questions. I wish you all the very best. C
- The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.